English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Eigenvector-based identification of bipartite subgraphs.

MPS-Authors
/persons/resource/persons242914

Paul,  D.
Research Group of Quantitative and System Biology, MPI for Biophysical Chemistry, Max Planck Society;

External Ressource
No external resources are shared
Fulltext (public)
There are no public fulltexts stored in PuRe
Supplementary Material (public)
There is no public supplementary material available
Citation

Paul, D., & Stevanovic, D. (2019). Eigenvector-based identification of bipartite subgraphs. Discrete Applied Mathematics, 269, 146-158. doi:10.1016/j.dam.2019.03.028.


Cite as: http://hdl.handle.net/21.11116/0000-0005-2087-E
Abstract
We report our experiments on identifying large bipartite subgraphs of simple connected graphs which are based on the sign pattern of eigenvectors belonging to the extremal eigenvalues of different graph matrices: adjacency, signless Laplacian, Laplacian, and normalized Laplacian matrix. We compare these methods to a 'local switching' algorithm based on the proof of the Erdos' bound that each graph contains a bipartite subgraph with at least half of its edges. Experiments with one scale-free and three random graph models, which cover a wide range of real-world networks, show that the methods based on the eigenvectors of the normalized Laplacian and the adjacency matrix, while yielding comparable results to the local switching algorithm, are still outperformed by it. We also formulate two edge bipartivity indices based on the former eigenvectors, and observe that the method of iterative removal of edges with maximum bipartivity index until one obtains a bipartite subgraph, also yields comparable results to the local switching algorithm.